A case report shows severe inflammatory reactions following botulinum toxin injections in a patient with spasticity, suggesting caution in similar treatments.
We describe the case of a 70-year-old male sustained a traumatic right-sided sub-dural haemorrhage and underwent decompressive craniotomy for the same. He had residual spastic left hemiparesis and presented 2 years after the initial insult with complaints of weakness of the left upper and lower limb, associated with severe spasticity in the left shoulder adductors, elbow flexors, wrist flexors, hip adductors, knee flexors and ankle plantar flexors muscles. Spasticity was treated with antispastic medications and physical therapy with suboptimal relief. Intramuscular botulinum toxin injection was given in spastic muscles of the upper and lower limb following which he developed severe inflammatory reactions that warranted medical management.
No takes yet. Share an insight, caveat, or question.
Nabuhan et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: